Hail, Huron
- When
- April 23, 3:34 AM EST
- Where
- Huron County, Wakeman
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.250, -82.400
Nickel size hail was observed.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 23, 2:20 AM EST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 320 AM EDT SUN APR 23 2006 .SHORT TERM(TODAY-TUES)... SHORT WAVE MOVG THRU THE CWA EARLY THIS MORNING WHICH HAS SUSTAINED CONVECTION ACROSS THE AREA THRU THE NIGHT SO FAR. UPPER LOW BASICALLY OVER LOWER MI THIS MORNING AND IS FCST BY THE NAM TO MOVE TO SERN ONTARIO JUST NORTH OF KERI. GFS POSITION IS FURTHER EAST OVER NRN LAKE ONTARIO. BOTH MDLS HAVE ANOTHER VORT WAVE ...CRNTLY OVER LAKE SUPERIOR...ROTATING SE INTO THE AREA BY MID/LATE AFTN. WILL NEED TO CARRY SHWRS/CHC T EAST THIRD OF THE AREA EARLY THIS MORNING BUT CLEARING HAS ALREADY MOVED INTO WRN OH BEHIND THE FIRST WAVE. THIS CLEARING TO PROGRESS EASTWARD THRU THE AM. WL NEED TO INCREASE CLOUDS THRU THE AFTN HWVR AS NEXT SHORT WAVE DECENDS ACRS THE AREA. ALSO LOOKING AT BUFKIT PROFILES...AMS CONTINUES WELL MIXED AOB 5KFT AND SLIGHTLY UNSTBL ABV WITH DP LIFT. WILL BRING SHOWERS BACK FOR THE MID/LATE AFTN. GVN TIMING AND STEEP LAPSE RATES WL CONT WITH THE CHC OF THUNDER. ATTM NO THUNDER IS FCST FOR TNGT AND ALTHOUGH DYNAMICS COULD HELP TO PRODUCE SOME IMBEDDED THUNDER EARLY IN THE EVG...LACK SIG CAPE OR FAVORABLE LIS SUGGEST LIMITED THREAT SO WL KP THUNDER OUT FOR NOW. MON STARTING TO LOOK DRY. EARLIER GRAPHICS HAD A SLIGHT CHC BUT HAVE REMOVED IT. WK UPPR SHORT WAVE RDG MOVES ACRS THE AREA IN LIMITED MSTR. GFS WARMER THAN NAM AT 850MB WITH +12 TO +14C VS +8 FOR THE NAM. EITHER WAY XPC MON TO BE A NICE DAY AHEAD OF THE NEXT CDFNT. MDLS DIFFER IN TIMING OF THE FRONT WITH THE GFS MUCH SLOWER THAN THE NAM BY APPROX 12 HOURS. THE NAM HAS THE FRONT THRU THE AREA BY 09Z-12Z TUES WHILE THE NAM TAKES THE FRONT EAST OF THE AREA AROUND 18Z. GVN THESE DIFFERENCES WL REFRAIN FROM ADDING ANY DETAIL ATTM AND WL KP FCST AS IS WITH SHWRS MONDAY NIGHT AND TUESDAY MORNING. && .AVIATION(06Z-06Z)... WEAK SFC LOW AND TROUGH NOW JUST E OF SANDUSKY KICKING OFF SHRA/TSRA WILL MOVE EAST OF ERIE BY AROUND 12Z. EXPECT MAINLY SHRA THIS MORNING WITH JUST A FEW RUMBLES OF THUNDER...WITH MOST OF THE TSRA ACTIVITY OVER SRN OHIO. HAVE GOTTEN GUSTS OF UP TO 32 KNOTS IN SOME OF THE SHRA THIS EVENING HOWEVER. BEHIND THE TROUGH SOME CLEARING ACROSS INDIANA AND ILLINOIS. AS CLEARING MOVES ACROSS AREA DO EXPECT SOME FOG TO DEVELOP TOWARD DAYBREAK...BUT MAINLY MVFR CONDITIONS. AN UPPER LEVEL LOW WILL MOVE ACROSS FORECAST AREA SUNDAY EVENING KICKING OFF SOME RAIN SHOWERS...ALTHOUGH MAY SEE AN ISOLATED RUMBLE OF THUNDER. && .LONG TERM(TUE-FRI)... INITIALLY CLOSED LOW OVER THE LOWER LAKES IN THE SHORT TERM IS LIFTING UP TO NE AS AN OPEN WAVE THROUGH EASTERN CANADA AND NEW ENGLAND. WHILE ANOTHER CLOSE LOW PASSES JUST NORTH OF THE GREAT LAKES WITH TROUGH DOWN INTO THE LOWER LAKES REGION WHICH LIFTS UP TO NE BY FRIDAY...BUT THIS IS THEN FOLLOWED BY ANOTHER S/W MOVING INTO GREAT LAKES BY NEXT SATURDAY. EXPECT COOLING TREND TO CONTINUE EARLY IN EXTDD FOLLOWED BY SLIGHT WARMING TREND BUT TEMPERATURES ONLY PUSHING BACK UP CLOSE TO OR SLIGHTLY ABOVE NORMAL. 1ST COLD FRONT SHOULD MOVE THROUGH LATE MONDAY NIGHT EARLY TUESDAY. HIGH PRESSURE JUST BEGINNING TO BUILD IN ON WEDNESDAY WHICH THEN SLIDES THROUGH UPPER OHIO VALLEY ON FRIDAY FOR PERIOD OF DRY WEATHER. MAY HAVE SFC TROF/UPPER LEVEL S/W MOVE THROUGH TUESDAY NIGHT OR WEDNESDAY WHICH MAY CAUSE SOME SHOWERS OVER NORTHEASTERN AREAS BUT WILL ONLY GO WITH SLGT CHANCE FOR NOW. THEN ANOTHER COLD FRONT TO MOVE INTO THE AREA LATE FRIDAY NIGHT EARLY SATURDAY FOR ANOTHER ROUND OF SHOWERS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...TK LONG TERM...WCR AVIATION...DJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 629 AM EDT SAT APR 22 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-231030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 629 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST OHIO EARLY TODAY WILL LIFT BY MID MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Cleveland radar (KCLE), 49 km away, was scanning. The volume nearest the first event began at 08:33 UTC.
3 hail. Local standard time, as filed.
Nickel size hail was observed.
Penny size hail was observed.
Penny size hail was observed in Cuyahoga Falls, Stow, and Akron.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503593, 5503594, 5503592.